Alert archive / California / Wind Advisories in 2025
Wind Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 26, 2025, 2:55 AM PST for 4 counties in California. It took effect at Feb 27, 2025, 12:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2025, 2:55 AM PST (10:55 UTC)
- In effect from
- Feb 27, 2025, 12:00 AM PST
- Expired
- Feb 27, 2025, 4:00 PM PST
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS76 KSGX 261055 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 255 AM PST Wed Feb 26 2025 CAZ554-261700- /O.NEW.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/ /O.CON.KSGX.FG.Y.0007.000000T0000Z-250226T1700Z/ Orange County Inland Areas- Including the cities of Irvine, Fullerton, Orange, Santa Ana, Garden Grove, and Anaheim 255 AM PST Wed Feb 26 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST THURSDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, east winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Orange County Inland Areas. * WHEN...For the Dense Fog Advisory, until 9 AM PST this morning. For the Wind Advisory, from midnight tonight to 4 PM PST Thursday. * IMPACTS...Low visibility could make driving conditions hazardous this morning. Gusty winds will blow around unsecured objects late tonight and Thursday. Tree limbs could be blown down and a few power outages may result for late tonight and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ048-050-056>058-065-261700- /O.NEW.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning- Including the cities of Julian, Banning, Moreno Valley, Escondido, Pine Valley, Poway, Fontana, and San Marcos 255 AM PST Wed Feb 26 2025 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Riverside County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...From midnight tonight to 4 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ043-552-261700- /O.CON.KSGX.FG.Y.0007.000000T0000Z-250226T1700Z/ San Diego County Coastal Areas-Orange County Coastal Areas- Including the cities of Vista, Encinitas, Chula Vista, Carlsbad, San Diego, National City, Huntington Beach, and Costa Mesa 255 AM PST Wed Feb 26 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Until 9 AM PST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ 17
7 follow-up statements
022 WWUS76 KSGX 261700 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 900 AM PST Wed Feb 26 2025 CAZ554-262115- /O.EXP.KSGX.FG.Y.0007.000000T0000Z-250226T1700Z/ /O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/ Orange County Inland Areas- Including the cities of Irvine, Orange, Garden Grove, Anaheim, Fullerton, and Santa Ana 900 AM PST Wed Feb 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST THURSDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Orange County Inland Areas. * WHEN...From midnight tonight to 4 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ043-552-261800- /O.EXP.KSGX.FG.Y.0007.000000T0000Z-250226T1700Z/ San Diego County Coastal Areas-Orange County Coastal Areas- Including the cities of Encinitas, Chula Vista, San Diego, Costa Mesa, National City, Carlsbad, Vista, and Huntington Beach 900 AM PST Wed Feb 26 2025 ...DENSE FOG ADVISORY HAS EXPIRED... Visibility will continue to clear through the morning. Patchy dense fog is possible tonight into Thursday morning. $$ CAZ048-050-056>058-065-262115- /O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning- Including the cities of San Marcos, Escondido, Banning, Julian, Pine Valley, Fontana, Moreno Valley, and Poway 900 AM PST Wed Feb 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Riverside County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...From midnight tonight to 4 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
766 WWUS76 KSGX 261703 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 903 AM PST Wed Feb 26 2025 CAZ048-050-056>058-065-554-262115- /O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning-Orange County Inland Areas- Including the cities of San Marcos, Escondido, Orange, Anaheim, Fullerton, Banning, Julian, Pine Valley, Fontana, Moreno Valley, and Poway 903 AM PST Wed Feb 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts 45 to 55 mph expected. * WHERE...Orange County Inland Areas, Riverside County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...From midnight tonight to 4 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
619 WWUS76 KSGX 262034 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1234 PM PST Wed Feb 26 2025 CAZ048-050-056>058-065-554-270615- /O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning-Orange County Inland Areas- Including the cities of San Marcos, Escondido, Orange, Anaheim, Fullerton, Banning, Julian, Pine Valley, Fontana, Moreno Valley, and Poway 1234 PM PST Wed Feb 26 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts 45 to 55 mph expected below passes and on mountain foothills. East winds 15 to 20 mph with gusts 35, locally up to 45 mph, in portions of the valleys and inland Orange County. * WHERE...Orange County Inland Areas, Riverside County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...From midnight tonight to 4 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
596 WWUS76 KSGX 270551 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 951 PM PST Wed Feb 26 2025 CAZ048-050-056>058-065-554-271415- /O.CON.KSGX.WI.Y.0006.250227T0800Z-250228T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning-Orange County Inland Areas- Including the cities of Banning, Pine Valley, San Marcos, Anaheim, Julian, Fontana, Fullerton, Escondido, Moreno Valley, Orange, and Poway 951 PM PST Wed Feb 26 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts 45 to 55 mph expected below passes and on mountain foothills. East winds 15 to 20 mph with gusts 35, locally up to 45 mph, in portions of the valleys and inland Orange County. * WHERE...Orange County Inland Areas, Riverside County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...Until 4 PM PST Thursday. * IMPACTS...Low visibility could make driving conditions hazardous this morning. Gusty winds will blow around unsecured objects late tonight and Thursday. Tree limbs could be blown down and a few power outages may result for late tonight and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ APR
240 WWUS76 KSGX 271011 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 211 AM PST Thu Feb 27 2025 CAZ554-271500- /O.NEW.KSGX.FG.Y.0008.250227T1011Z-250227T1500Z/ /O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/ Orange County Inland Areas- Including the cities of Fullerton, Irvine, Anaheim, Santa Ana, Garden Grove, and Orange 211 AM PST Thu Feb 27 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, east winds 20 to 30 mph with gusts to 55 mph. * WHERE...Orange County Inland Areas. * WHEN...For the Dense Fog Advisory, until 7 AM PST this morning. For the Wind Advisory, until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ043-552-271500- /O.NEW.KSGX.FG.Y.0008.250227T1011Z-250227T1500Z/ San Diego County Coastal Areas-Orange County Coastal Areas- Including the cities of Vista, Costa Mesa, San Diego, Huntington Beach, Chula Vista, Encinitas, Carlsbad, and National City 211 AM PST Thu Feb 27 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Until 7 AM PST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ048-050-056>058-065-271500- /O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning- Including the cities of Julian, Fontana, Escondido, Poway, Moreno Valley, San Marcos, Pine Valley, and Banning 211 AM PST Thu Feb 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts to 60 mph. * WHERE...Riverside County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
841 WWUS76 KSGX 271410 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 610 AM PST Thu Feb 27 2025 CAZ554-272215- /O.EXT.KSGX.FG.Y.0008.000000T0000Z-250227T1700Z/ /O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/ Orange County Inland Areas- Including the cities of Garden Grove, Orange, Anaheim, Irvine, Fullerton, and Santa Ana 610 AM PST Thu Feb 27 2025 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, east winds 20 to 30 mph with gusts to 55 mph. * WHERE...Orange County Inland Areas. * WHEN...For the Dense Fog Advisory, until 9 AM PST this morning. For the Wind Advisory, until 4 PM PST this afternoon. * IMPACTS...Low visibility could make driving conditions hazardous this morning. Gusty winds will blow around unsecured objects late tonight and Thursday. Tree limbs could be blown down and a few power outages may result for late tonight and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam, and leave plenty of distance ahead of you. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ043-552-271700- /O.EXT.KSGX.FG.Y.0008.000000T0000Z-250227T1700Z/ San Diego County Coastal Areas-Orange County Coastal Areas- Including the cities of Costa Mesa, Vista, Chula Vista, Encinitas, Carlsbad, San Diego, Huntington Beach, and National City 610 AM PST Thu Feb 27 2025 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. * WHERE...Orange County Coastal Areas and San Diego County Coastal Areas. * WHEN...Until 9 AM PST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low beam, and leave plenty of distance ahead of you. && $$ CAZ048-050-056>058-065-272215- /O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning- Including the cities of Pine Valley, Escondido, Julian, Fontana, Moreno Valley, Poway, Banning, and San Marcos 610 AM PST Thu Feb 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Riverside County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
191 WWUS76 KSGX 271652 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 852 AM PST Thu Feb 27 2025 CAZ554-280000- /O.EXP.KSGX.FG.Y.0008.000000T0000Z-250227T1700Z/ /O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/ Orange County Inland Areas- Including the cities of Orange, Irvine, Fullerton, Anaheim, Garden Grove, and Santa Ana 852 AM PST Thu Feb 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...East winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Orange County Inland Areas. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$ CAZ043-552-271800- /O.EXP.KSGX.FG.Y.0008.000000T0000Z-250227T1700Z/ San Diego County Coastal Areas-Orange County Coastal Areas- Including the cities of Costa Mesa, Chula Vista, Carlsbad, National City, Encinitas, San Diego, Vista, and Huntington Beach 852 AM PST Thu Feb 27 2025 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... The threat has ended but a few locations may still experience reduced visibility until 10 am. $$ CAZ048-050-056>058-065-280000- /O.CON.KSGX.WI.Y.0006.000000T0000Z-250228T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire-San Diego County Valleys-Riverside County Mountains-Santa Ana Mountains and Foothills-San Diego County Mountains-San Gorgonio Pass near Banning- Including the cities of Fontana, Julian, Pine Valley, Moreno Valley, Poway, Escondido, Banning, and San Marcos 852 AM PST Thu Feb 27 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...East winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Riverside County Mountains, San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Mountains, San Diego County Valleys, San Gorgonio Pass near Banning, and Santa Ana Mountains and Foothills. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 9:08 PM PST, 5 hours 47 minutes earlier.
Area forecast discussion, Feb 25, 9:08 PM PST, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service San Diego CA 908 PM PST Tue Feb 25 2025 .SYNOPSIS... High temperatures will warm a few degrees today with greater warming for inland areas on Wednesday. Santa Ana winds on late Wednesday night and Thursday will bring inland cooling on Thursday while coastal areas continue to warm. The strongest gusts along and below the coastal slopes of the mountains of 35 to 45 mph are expected. For Friday into next week, a series of low pressure systems moving inland along the West Coast will bring substantially cooler days, more clouds, and chances for precipitation. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Evening Update... A shield of low clouds and fog continues to hug the immediate coast this evening with reports of visibility under one half mile. This has kept coastal areas much cooler today...81 degrees in Poway while ~ 15 miles to the west it was only 56 in Del Mar! Similar conditions will be expected tomorrow as clouds linger near the immediate coast with hotter weather inland. It was a warm one out there today with a few spots getting one or two degrees shy of a record high temperatures, including Palm Springs and Indio with highs in the mid 90s, as well as Ramona with a high of 83. Changes to the forecast this evening include lowering high temps near the coast on Wednesday and Thursday to account for the thin marine layer influence. Otherwise, I am in accordance with my colleagues thoughts below regarding our outlook. As mentioned, confidence is high that the weather pattern will turn much cooler by Friday into early next week, but confidence is much lower on seeing any precipitation by this time. .Previous Discussion (129 PM Tuesday)... A ridge will become pinched off by a low over Arizona and an approaching low off the coast of California on Thursday, setting up high pressure over the Great Basin and allowing heights over the area to fall a bit. Gusty Santa Ana winds return with this pattern, peaking Thursday morning and early afternoon up to 35-45 mph, especially through the mountain passes and on the coastal slopes with a more easterly wind direction. Very low humidity will accompany these winds, both Wednesday and Thursday, with RH below 15% for most areas east of the coasts. Critically dry conditions and gusty east/northeasterly winds will result in elevated fire weather conditions mid to late week, highest confidence for Thursday. The unknown variable will be temperatures on Thursday, with highs expected to remain well-above normal with these warm downsloping winds, but cloud cover will also be increasing as the low propagates eastward, limiting warming somewhat. As the aforementioned coastal low makes an inland push on Friday/early Saturday, heights decrease drastically and temperatures on Friday fall to the 60s to 70s everywhere outside of the Coachella Valley, a nearly 10-20 degree difference over Thursday. This cooling trend prevails through the weekend, with highs slowly falling each day. March will be starting off chilly as temperatures return below- normal by Saturday/Sunday and 5-10 degrees below-normal by early next week. While earlier model runs tried to bring across some precipitation Friday night as the low moves inland, latest trends have significantly dropped potential moisture as models seem to be catching on to the extremely dry environment expected post- Santa Anas. A few blips of wrap-around moisture on the back side of the low won't be impossible in the early morning hours on Saturday, but will be extremely limited in scope and likely confined to the mountains. Instead, attention turns to the more important system behind the low, a deepening trough which moves across California on Sunday. While models are more excited about the prospect of this next system, similar patterns in the past have provided lackluster precipitation for Southern California with troughs struggling to push far enough south. At this point conditions favor precipitation late weekend into early next week, but given models aren't aligned on the upper level pattern and some global models remaining fully dry, expect significant changes to the forecast in the coming days. && .AVIATION... 260500Z...Coast...Areas of very low clouds and fog, locally dense, will be widespread within 5 miles of the coast, locally extending up to 15 miles inland, overnight with BKN/OVC bases 100-400 ft MSL and tops to 500 ft MSL. Areas of VIS 0-2 miles will occur at times. This will impact SAN and CRQ at times, with likely a shorter duration at SNA. Timing at airports is low confidence, and some areas could have TEMPO clearing. However, early clearing is expected in most areas Wed, mostly 14Z-17Z, though some beach locations could have low clouds/fog Wed afternoon. Stratus/fog could be more delayed Wed evening, likely with onset 02Z-07Z Thu, but confidence is high for occurrence of VIS below 1 mile within 10 miles of the coast at some point Wed night. Valleys/Mountains/Deserts...Mostly clear skies and unrestricted VIS will continue through Thu evening. && .MARINE... Areas of dense fog will occur at times through Thursday morning, especially during the nights and mornings, with the most widespread fog in the inner coastal waters. Visibility will be below 1 NM and locally below 1/4 NM at times. && .BEACHES... A west-northwest swell of 5-7 ft/15-16 sec will peak Wednesday. This will produce elevated surf of 3-5 ft, with local sets to 7 ft in central and southern San Diego County. The combination of elevated surf and strong rip currents will create dangerous swimming conditions at all beaches through Wednesday. Swell and surf lower Thursday, then similar sized west-northwest swells will arrive late Friday with another following Sunday, maintaining elevated surf and a high risk of rip currents. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && EVENING UPDATE...APR PUBLIC...Zuber AVIATION/MARINE...Maxwell
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:24 AM PST | Dense Fog Advisory | SGX | Orange, San Diego | 7 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.